Are these side effects of Plaquenil | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

Are these side effects of Plaquenil

Discussion in 'Medications' started by VeeJay, Feb 9, 2017.

  1. VeeJay

    VeeJay Member

    I was prescribed 400 mg Plaquenil, two 200mg tablets daily.

    I began a little over a week ago taking only a half of one tablet. My body doesn't take to meds very well, so starting out extremely low dosing is best. Even with only 100mg by the 3rd day was having intestinal cramps, bloating and severe diarrhea. I stopped for two days and began again - this time it took 4 days for intestinal symptoms, but much milder. I plan to increase to one tablet next week.

    A couple days ago I had what was an allergy attack - runny eyes/nose, sneezing and coughing. Today I had more runny eyes/nose which a bit of benadryl took care of (mostly), but also this morning the cough was much worse - a lot of irritation in the bronchial area with dry throat - lots of unproductive coughing - then headache on top of it this evening (could be just from coughing, though).

    I guess it could be a virus, but other than the drippy nose (no sinus congestion) and cough, I'm not feeling sick and no temperature. I haven't found these symptoms listed on the side effect list of Paquenil, but thought I'd ask if anyone else had these - wondering if it's an allergic response to the med.
     
  2. debatat

    debatat Moderator

    Stomach issues are a common side effect of Plaquenil, thats why its best to start slowly and take after a meal.

    I haven't heard of the allergy attack being a side effect of Plaquenil before, you may have come into contact with something else or it could be a virus. It is that time of year. I guess if it carries on while you are taking Plaquenil then you will know.
     
  3. VeeJay

    VeeJay Member

    Well, it turned out I had the flu. Not the usual flu symptoms, just fever and a cough. (I know it was flu because when I finally went to the doctor they did a swab test and it was positive for Type A - which surprised the dr. because she's never seen it present with just these symptoms.)
     
  4. Sierra Mays

    Sierra Mays New Member

    I actually got cold like symptoms when I first started on Plaquenil. But after a month they disappeared. Never an "allergy attack."
     
  5. Ellen OConnor

    Ellen OConnor New Member

    This is an old thread, but I too had about 3 weeks of flue like symptoms when I started the plaquenil. I thought it was my lungs. I could barely talk.
     

Share This Page